Can Requip cause joint pain?

Use this section to discuss your experiences with prescription drugs, iron injections, and other medical interventions that involve the introduction of a drug or medicine into the body. Discuss side effects, successes, failures, published research, information about drug trials, and information about new medications being developed.

Important: Posts and information in this section are based on personal experiences and recommendations; they should not be considered a substitute for the advice of a healthcare provider.
rudedoodle
Posts: 21
Joined: Thu Feb 24, 2011 6:45 pm
Location: Northern Ireland
Contact:

Can Requip cause joint pain?

Postby rudedoodle » Sun Oct 02, 2011 10:48 pm

My excellent doctor knew exactly what I meant by RLS, and prescribed me the starter pack of Requip. I've been on a tiny, tiny dose the past two weeks, but am increasingly finding the jitters replaced by dull aching in my hips and knees. A bit like the feeling of growing pains as a child.

Has anyone else experienced this? Should I ask my GP if it's safe to continue taking Requip?

badnights
Moderator
Posts: 5352
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Postby badnights » Mon Oct 03, 2011 2:38 am

You should investigate the phenomenon of augmentation. It's described in the RLS Foundation bulletin for medical doctors http://www.rls.org/Document.Doc?&id=2112 and other places. It's a common side effect of the Parkinson's drugs (Mirapex and Requip) in RLS/WED patients (not in Parkinson's patients). Although it usually takes longer to manifest (weeks or years), in some people (like me) it happens within days. It's basically a worsening of symptoms. With you, it may include a change in the main manifestation, from creepy-crawly to painful type, but you should check the other criteria to see if they fit your experience, then bring the relevant info to your doctor.

Also it doesn't say in the Bulletin, but a recent study showed that people with low serum ferritin are much more likely to augment. You should ask to have your ferritin checked too.
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

ViewsAskew
Moderator
Posts: 15884
Joined: Thu Oct 28, 2004 6:37 am
Location: Los Angeles

Postby ViewsAskew » Mon Oct 03, 2011 6:16 am

Bone pain is a known side effect, though uncommon. I imagine if you search on the "bone pain requip" or "bone pain ropinerole" that you'll find better descriptions to see if they match what you're experiencing.



.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

rudedoodle
Posts: 21
Joined: Thu Feb 24, 2011 6:45 pm
Location: Northern Ireland
Contact:

Postby rudedoodle » Mon Oct 03, 2011 6:37 am

Thank you both.
Very useful link, Beth, I'm going to print it out for a proper read.

Polar Bear
Moderator
Posts: 7700
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Postby Polar Bear » Mon Oct 03, 2011 6:34 pm

I am pretty sure I have heard of leg pain/aches being a side effect of requip/ropinerole.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

badnights
Moderator
Posts: 5352
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Postby badnights » Tue Oct 04, 2011 3:14 am

I'm always learning new things here :)
Beth - Wishing you a restful sleep tonight
Click for info on WED/RLS AUGMENTATION & IRON
I am a volunteer moderator. My posts are not medical advice. My posts do not reflect RLS Foundation opinion.

User avatar
SquirmingSusan
Posts: 2991
Joined: Sun Nov 12, 2006 4:08 am
Location: Minnesota
Contact:

Postby SquirmingSusan » Sun Oct 09, 2011 2:21 am

I had horrible leg pain from Requip, and also from Mirapex. Requip was wonderful for the first 2-3 nights. My legs had never felt so, so, well they had never been so sensation free! And relaxed. But after about 2 weeks I started to have pain, and not just when it wore off, but about the time it was supposed to be kicking in. After a couple nights of that I realized that I could not take another pill. The pain was so bad; it was a combination of aching and intense burning pain. Then when it wore off, I was dancing around like a crazy person. Fortunately I had a stash of Vicodin in the house from a recent surgery and was able to beat the RLS and pain down with that until I cold get a prescription from my doctor, who then referred me to a pain clinic because at that point I had 24/7 extreme, painful RLS. The experts say that augmentation is never permanent, but after several years, my RLS has not gone back to pre-Requip levels.

I'm telling you this because I want you to be very careful if with the Requip if you start to have any signs of augmentation. Most people don't get such a bad reaction to those drugs, but there are a couple of us. And do get your ferritin levels checked. My ferritin when I had augmentation was 8, and I do wonder if I would have had a different experience if it had been higher.
Susan

helen1965
Posts: 42
Joined: Fri Dec 11, 2009 5:21 pm

Postby helen1965 » Sat Oct 29, 2011 6:18 am

Hi Rudedodle, yes, I do think Requip (Ropinirole) causes pain in bones and also muscles. I have been on Ropinirole for about a year and a half now, and at first it was the wonder drug, but now I have augmentation and it's causing me huge problems. I have reduced the Ropinirole (a horrendous process) and the augmentation is definately better although not gone completely, but I have had a lot of pain in my hip and my upper leg muscle. The hip causes me big problems, last night I couldn't get up from the sofa, I was in agony. Even my partner helping me didn't ease the pain, it took me 5 minutes just to sit up from a lying position. Once I was upright I was ok but it was painful. I have had an X ray for the hip pain but nothing showed up, and I have definately read somewhere that joint pain and muscle pain can be a side effect of Ropinirole. So at least it could explain your pain, and there is nothing more sinister going on. But get it checked out just so you can definately rule other things out. Good luck with the Requip, be careful.


Return to “Prescription Medications”

Who is online

Users browsing this forum: No registered users and 2 guests